Wednesday, May 6, 2009

Side Effects

So now that my medical "inspections" are over I am taking drugs in an effort to alleviate symptoms.

There are six possible drugs. Four of them are alpha blockers. Two of them are enzyme inhibitors. I've tried both the latter and two of the former.

The alpha blockers were both really bad for me. They made me light headed, dizzy on standing to the point of nearly fainting, blurry vision, tired, and lethargic. And worst was I felt like I couldn't get a full breath.

One of the alpha blockers I tried a few years ago. My doctor gave me samples of a newer drug in that class that is supposed to have fewer symptoms.

It didn't have fewer for me so I stopped taking it after 3 miserable days. Astute huh?

So then today I tried a newer drug of the enzyme inhibitor class. After about 2 or 3 hours I started having the shortness of breath symptom. But that was about the only symptom and I was thinking positively. Crazy when you think maybe you could live with shortness of breath. Another couple of hours though and I had an episode of awful, gut wrenching, black hole sucking depression.

Wow. That was unexpected. Because I had read all the reported side effects of all these drugs and depression was not listed.

But I know what depression is and I know I experienced it and I know the only thing I took was this drug. So it may not be double blind scientific but I am attributing the depression to the drug.

And I am not taking it anymore and I don't care what anyone says.

So that leaves one drug I've taken that had minimal side effects for me. It is also in the enzyme inhibitor group. For some reason as yet unexplained my doctor seems averse to giving me this particular drug.

I think it is time for a little heart-to-heart.

This reminds me of experimenting with drugs for my dad. I felt like he was the guinea pig back then. And of course he could never tell me how he felt and I had to guess.

It isnt' much easier when I know how I feel.

Nuts.

4 comments:

¸.•*´)ღ¸.•*´Chris said...

I hope you can find an alternative to the medication you can't take so you can begin to feel better. I am ultra-sensitive to certain meds and although the dr.'s don't feel my side effects are an issue, they aren't the ones who have to live with them, unfortunately.

Take care and I hope you feel better soon:)

Lori1955 said...

I hate taking drugs. It seems that when they give you something to fix one thing, it can cause something much worse. I try to do research on natural remedies for any problem since I believe that nature has more answers than we do.

I'm sorry you are having to go through this trial and error phase. I hope you find something that works for you.

Cinnamin said...

I'm praying for you, Terry and I do hope that you are able to have that talk with your doctor!

~Betsy said...

I hope this all gets sorted out. I hate feeling like a guinea pig too. (((hugs)))